Forum

Some advice please

Hi folks. Have been dipping in and out since diagnosis in November last year. Have over the past few weeks been dribbling out the sides of my mouth. I’m only 49 and I’m too young for this. Help please! I am too embarrassed to tell anyone even my neurologist.

I know exactly how you feel. My first ever symptom was waking up with a sore tongue and a lisp. My tongue felt too big for my mouth and I honestly thought I had bitten it in the night. However, within 2 days I was slurring my words and dribbling out of one corner of my mouth. It was terribly embarrassing and I made my skin sore as I kept wiping it with a tissue. I am normally a chatterbox and quite outgoing but I became withdrawn and shy as I lost all my self-confidence. At the time I also could not write properly and was admitted to hospital for tests. My MRI scan showed multiple lesions on the brain and some of them were in the areas that the neurologist would have expected given my symptoms.

Please don’t be embarrassed to tell your GP or neurologist; they will have seen this before and they need to know all your symptoms. This may well be a relapse and you may need steroids. If I had not started to recover on my own by the time they completed the tests they would have given me steroids for it. If you have steroids it will speed up your recovery. For me, this relapse was worse than the ones affecting my walking as it really knocked my confidence.

Hope things improve soon

Tracey x

PS I was only 44 at the time - almost 48 now and yes, we are too young for this! But sh*t happens and we have to deal with it as best we can x

Thanks Tracey. Wasn’t expecting reply so soon so it is greatly appreciated. I had steroids in November because of the problems with pain and my bowel wasn’t working properly. Although they were very harsh in one way I did have some relief. Was able to wear heels at Christmas which mightn’t sound much but was really something for me, given I haven’t been able to stand the pain in my feet. Lol. I did have a bad virus which lasted for three weeks so was wondering if that could spark another relapse. All advice is really appreciated. Wish I’d had confidence to ask for it back in November Hugs bak Glynnis

A virus can set off a relapse, but it can be hard to know for sure, given how random relapses can be anyway.

Excessive saliva can be a sign of various things, and it does happen in MS. (I’ve had it a couple of times too.) Please don’t be too embarrassed to tell your neuro - as Tracey says, they have heard it all before, and much worse than dribbling.

Causing a dry mouth is a common side effect of a lot of meds so there is bound to be something just for countering excessive saliva, if it doesn’t go soon.

Karen x

I know for kids they use Hyocine patches to reduce the dribbling - not sure if it can be used in adults though I’m sure there will be n appropriate alternative so please don’t suffer in silence.

Reemz

X

Thank you everyone Glynnis x

Yes hyocine patches are used for adults very successfully in hospital where I work Good luck Min xx